MAUDE Adverse Event Report: SONOVA AG PHONAK AUDÉO L90-R

SONOVA AG PHONAK AUDÉO L90-R
Model Number 0500889P5
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
The patient (74-year-old male) wearing lumity l90-r hearing aids with 2m receiver with a medium vented dome came to the audiology clinician with a portion of the hearing aid receiver stuck inside the ear.The clinician was able to remove the piece from patient's ear.The clinician reported that the receiver was replaced mid.(b)(6) 2024.The follow up was initiated.The device was requested to be sent for analysis.It was reported that the patient does not experience any residual pain or injury post-removal.This is an initial report.The follow up is ongoing.
 
Additional Manufacturer Narrative
It was reported that the piece came out and remained in the ear while the patient was trying to remove the receiver from the ear.The receiver is received by the manufacturer for the analysis.The initial analysis of the returned receiver shown that there was a lot of debris of the epoxy inside of the device.The epoxy had yellowing discoloration and seemed quite soft, while normally it is clear and transparent and has a high hardness.Such changes to the epoxy are typical when it comes into contact with cerumen.Additionally, the two parts of the broken receiver housing were not fitting well together and a complete closing was only possible by strongly squeezing them together.Risk of receiver remaining in the ear has been already considered in the hearing device risk file analysis.This risk has been also already considered in the manufacturing process chain risk analysis.Risk control measure includes 100% visual inspection, where the gluing gap between the housings get checked.A capa is intitated to investigate this issue.This is the final report.

Brand Name
PHONAK AUDÉO L90-R
Common Device Name
AUDÉO L90-R
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa, zurich,ch 8712
SZ  8712
Manufacturer Contact
minal maurya
.
aurora, IL 60504
6308219589
MDR Report Key19271572
Report Number3005085999-2024-00010
Device Sequence Number20574992
Product Code OSM
UDI-Device Identifier07613389477832
UDI-Public(01)07613389477832
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0500889P5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale